HESCHI H. ROTMENSCH, M.D.; ISRAEL YUST, M.D.; YARDENA SIEGMAN-IGRA, M.D.; MEIR LIRON, M.D.; BIANCA ILIE, M.D.; NURITH VARDINON, Ph.D.
ROTMENSCH H., YUST I., SIEGMAN-IGRA Y., LIRON M., ILIE B., VARDINON N.; Granulomatous Hepatitis: A Hypersensitivity Response to Procainamide. Ann Intern Med. 1978;89:646-647. doi: 10.7326/0003-4819-89-5-646
Download citation file:
Published: Ann Intern Med. 1978;89(5_Part_1):646-647.
Adverse side effects of procainamide have been the subject of many reports, with emphasis on the lupus-type syndrome that commonly occurs after prolonged exposure to the drug (1). Febrile reactions and chills are uncommon manifestations of procainamide hypersensitivity and appear within 1 to 2 weeks after the first dose in a nonsensitized person (2). Hepatitis associated with procainamide is an even less common complication of this agent and has been described in two instances (3, 4). In neither of these cases was a liver biopsy done.
We report here the case of a patient who developed fever, chills, and a
to gain full access to the content and tools.
Learn more about subscription options.
Register Now for a free account.
Cardiology, Gastroenterology/Hepatology, Rhythm Disorders and Devices, Liver Disease.
Results provided by:
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only